Alert archive / Texas / Special Weather Statements in 2021

Special Weather Statement, NWS Brownsville, TX

July 22, 2021Brooks County, Texas

NWS Brownsville, TX issued this special weather statement at Jul 22, 2021, 1:41 PM CDT for Brooks County, Texas. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 22, 2021, 1:41 PM CDT (18:41 UTC)
Expired
Jul 22, 2021, 2:30 PM CDT
In force
49 min
Issued by
NWS Brownsville, TX

County Brooks County, TX

The radar

The Corpus Christi radar (KCRP), 113 km from the middle of the area, began a volume at 18:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 6.7 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2021-07-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1803 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2021-07-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 83 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1803 J/kg
Mixed-layer CIN
-13 J/kg
Mixed-layer LCL
711 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
83 m²/s²
0-3 km storm-relative helicity
88 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.8

Open this sounding in Storm Lab

The text

As transmitted.

866 
WWUS84 KBRO 221841
SPSBRO

Special Weather Statement
National Weather Service Brownsville TX
141 PM CDT Thu Jul 22 2021
 
TXZ250-251-221930-
Brooks TX-Inland Kenedy TX-
141 PM CDT Thu Jul 22 2021

...SPECIAL WEATHER STATEMENT...

At 140 PM CDT, Doppler radar was tracking a strong thunderstorm 10
miles southeast of Rachal, moving north at 25 mph.

Winds in excess of 30 mph will be possible with this storm.

Locations impacted include...
Rachal and Encino. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 2679 9787 2676 9798 2678 9799 2678 9809
      2701 9825 2712 9795
TIME...MOT...LOC 1840Z 158DEG 21KT 2682 9799 

$$

McGinnis

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this special weather statement went out at Jul 22, 12:51 PM CDT, 50 minutes earlier.

Area forecast discussion, Jul 22, 12:51 PM CDT, 50 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Brownsville TX
1251 PM CDT Thu Jul 22 2021

.DISCUSSION...Updated for latest aviation discussion below.
&&

.AVIATION...Satellite and radar images as well as surface
observations indicate convection continues to develop across
southeast portions of the CWA as well as across portions of Starr
County early this afternoon. Ceilings were near 2900ft at KHBV to
near 9000ft at KBRO. Visibilities were near 3SM with rain at KHRL
and KPIL. Expect MVFR to IFR conditions across the Rio Grande
Valley through the rest of the afternoon into early this evening
as a 500mb low across west-central Texas continues to provide
showers and thunderstorms across portions of deep south Texas. VFR
conditions will prevail late tonight into Friday as subsidence
increases across the lower Texas coast as a 500mb ridge across the
Gulf of Mexico builds westward into the coastal sections of the
CWA tonight.
&&

.PREV DISCUSSION... /issued 614 AM CDT Thu Jul 22 2021/
DISCUSSION...Updated for latest aviation discussion below.

AVIATION...Latest surface obs show patchy areas of MVFR/IFR
ceilings over the region. Isolated to scattered showers and
thunderstorms are starting to develop along the coastal counties
of deep south Texas this morning. Showers and thunderstorms will
continue to develop and drift northward this morning and into this
afternoon, mostly near the coast. BRO and HRL will have the best
chances being affected by showers and thunderstorms today, but a
stray shower or thunderstorm cannot be ruled out for MFE.
Southeast winds will increase some later this morning, with gusts
near 20 knots through the afternoon. Prevailing VFR conditions are
expected to occur late this afternoon or early this evening and
continue through the night as high pressure builds into the
state. Some MVFR ceilings are possible after midnight tonight.

PREV DISCUSSION... /issued 358 AM CDT Thu Jul 22 2021/

SHORT TERM (Now through Friday): Other than a few weak echos on
doppler radar over the western CWA and spotty showers along the
coast early this morning, it has been a very quiet night across deep
south Texas. Anticipate this to change over the next hour or two as
convection gets going again, offshore initially, then gradually
moving onshore by mid-morning.

Precipitation chances will be a lot lower today, compared to
yesterday, as the 500mb low, responsible for the unsettled weather,
continues to scoot northwestward over northwest Texas. Likewise,
rainfall amounts are expected to be significantly lower, generally
less than half an inch with isolated higher amounts in heavier
storms. Latest hi-res model guidance shows best chances of
precipitation will mainly be over coastal counties this morning, but
isolated to scattered showers and thunderstorms should advance
westward into the mid-and-western sections of the CWA in the
afternoon. All that said, maintained PoPs 20-40% for the RGV and 30-
40% for the northern Ranchlands through this afternoon. Some
thunderstorms may produce very heavy rainfall and nuisance flooding.
Much quieter and drier weather will transpire by this evening as mid-
level ridging advances westward from the Gulf of Mexico and over
deep south Texas. Skies tonight will be partly cloudy with lows
dropping into the mid-upper 70s. Look for mostly sunny skies on
Friday with high temperatures jumping up to near seasonal average in
the afternoon, mid-upper 90s and lower 100s out west.

LONG TERM (Friday Night through Wednesday): For the period, Deep
South Texas and the Rio Grande Valley will be under the influence
of 500 mb high pressure, the center of which will gradually shift
from the north-central Gulf of Mexico to the Four Corners area. This
will create dry weather with near to above normal temperatures daily.

MARINE (Now through Friday): A weak pressure gradient will maintain
light to moderate south to southeast winds across the coastal waters
today and tonight with surface high pressure across the eastern Gulf
of Mexico. As high pressure moves westward over the central and
western Gulf, the pressure gradient will tighten and increase wind
speeds by Friday. SCEC conditions may develop on the Laguna Madre
and nearshore Gulf waters late Friday morning and into the
afternoon.

Friday Night through Wednesday: Surface high pressure centered
over the northwest Gulf of Mexico will produce generally light to
moderate winds and low to moderate seas along the Lower Texas
Coast during the period. However, breezy winds may create Small
Craft Exercise Caution conditions Saturday, especially on the
Laguna Madre.
&&

.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL  79  93  79  92 /   0   0   0   0
BROWNSVILLE          79  94  80  95 /   0   0   0   0
HARLINGEN            77  96  79  96 /   0   0   0   0
MCALLEN              78  98  78  97 /   0   0   0   0
RIO GRANDE CITY      77 101  76 102 /   0   0   0   0
SOUTH PADRE ISLAND   82  88  82  87 /  10   0   0   0
&&

.BRO WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...None.
&&

This product is also available on the web at:
https://weather.gov/rgv

61-Castillo/68-McGinnis/65-Soria
Hazardous weather outlook, Jul 22, 4:11 AM CDT, 9 hours 30 minutes before
Hazardous Weather Outlook
National Weather Service Brownsville TX
411 AM CDT Thu Jul 22 2021

TXZ248>257-351-353-230915-
Zapata-Jim Hogg-Brooks-Inland Kenedy-Starr-Southern Hidalgo-
Inland Willacy-Inland Cameron-Coastal Willacy-Coastal Cameron-
Coastal Kenedy-Northern Hidalgo-
411 AM CDT Thu Jul 22 2021

This Hazardous Weather Outlook is for portions of Deep South
Texas.

.DAY ONE...Today and Tonight

Scattered showers and thunderstorms are forecast today. Heavy
rainfall is possible, producing nuisance flooding in low- lying
and poorly-draining areas.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

Heat index values between 105 and 110 degrees are expected during
the afternoon hours of Friday through Wednesday.

An elevated risk of rip currents is possible at the beaches of
South Padre Island and at Boca Chica Beach Friday and Saturday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

GMZ130-132-135-150-155-170-175-230915-
Laguna Madre from the Port of Brownsville to the Arroyo Colorado-
Laguna Madre from the Arroyo Colorado To 5 NM north of Port
Mansfield TX-
Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX-
Coastal waters from Port Mansfield to the Rio Grande out 20 nm-
Coastal waters from Baffin Bay to Port Mansfield out 20 nm-
Waters from Port Mansfield to the Rio Grande extending from 20 to
60 nm-
Waters from Baffin Bay to Port Mansfield extending from 20 to
60 nm-
411 AM CDT Thu Jul 22 2021

This Hazardous Weather Outlook is for portions of The Gulf of
Mexico and The Laguna Madre.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

In the hours before

Special weather statement, Jul 22, 11:07 AM CDT, 2 hours 34 minutes before
Special Weather Statement
National Weather Service Brownsville TX
1107 AM CDT Thu Jul 22 2021

TXZ255-221645-
Inland Cameron TX-
1107 AM CDT Thu Jul 22 2021

...SPECIAL WEATHER STATEMENT...

At 1106 AM CDT, Doppler radar was tracking a strong thunderstorm over
Gallegos Elementary School, or near Cameron Park, moving north at 25
mph.

Winds in excess of 30 mph will be possible with this storm.

Locations impacted include...
Los Fresnos, Rio Hondo, Cameron Park, Laureles, Southmost, Olmito,
Port Of Brownsville, Brownsville, B I S D Administration Building and
Hanna High School.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 2631 9769 2632 9765 2630 9753 2633 9752
      2633 9751 2631 9751 2634 9748 2633 9747
      2634 9747 2634 9746 2615 9737 2593 9732
      2592 9734 2593 9735 2592 9736 2588 9747
TIME...MOT...LOC 1606Z 161DEG 22KT 2600 9745

McGinnis
Special weather statement, Jul 22, 11:42 AM CDT, 1 hour 59 minutes before
Special Weather Statement
National Weather Service Brownsville TX
1142 AM CDT Thu Jul 22 2021

TXZ254-255-257-221730-
Inland Willacy TX-Coastal Cameron TX-Inland Cameron TX-
1142 AM CDT Thu Jul 22 2021

...SPECIAL WEATHER STATEMENT...

At 1141 AM CDT, Doppler radar was tracking a strong thunderstorm near
Palmer Laasko Elementary, or near Laureles, moving north at 25 mph.

Winds in excess of 30 mph will be possible with this storm.

Locations impacted include...
Los Fresnos, Rio Hondo, Arroyo City, Laureles, Brownsville, Palmer
Laasko Elementary, Lozano, Rio Hondo City Hall, Lopez - Riggins
Elementary School and Los Fresnos High School.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 2606 9752 2633 9765 2638 9748 2633 9746
      2633 9745 2634 9744 2636 9743 2639 9740
      2640 9740 2641 9738 2639 9737 2638 9737
      2637 9739 2636 9738 2636 9736 2611 9733
TIME...MOT...LOC 1641Z 163DEG 21KT 2617 9746

McGinnis
Special weather statement, Jul 22, 12:29 PM CDT, 1 hour 12 minutes before
Special Weather Statement
National Weather Service Brownsville TX
1229 PM CDT Thu Jul 22 2021

TXZ253>255-221815-
Inland Willacy TX-Southern Hidalgo TX-Inland Cameron TX-
1229 PM CDT Thu Jul 22 2021

...SPECIAL WEATHER STATEMENT...

At 1228 PM CDT, Doppler radar was tracking a strong thunderstorm over
Yznaga, or near Santa Rosa, moving northwest at 15 mph.

Winds in excess of 30 mph will be possible with this storm.

Locations impacted include...
Harlingen, Raymondville, Santa Rosa, Lyford, Hargill, Lasara,
Sebastian, Combes, Jose Borrego Middle School and Yznaga.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 2644 9806 2645 9806 2645 9805 2644 9799
      2645 9799 2645 9800 2649 9800 2660 9777
      2628 9767 2620 9782
TIME...MOT...LOC 1728Z 148DEG 15KT 2629 9779

McGinnis
Special weather statement, Jul 22, 12:54 PM CDT, 47 minutes before
Special Weather Statement
National Weather Service Brownsville TX
1254 PM CDT Thu Jul 22 2021

TXZ253-254-353-221845-
Inland Willacy TX-Southern Hidalgo TX-Northern Hidalgo TX-
1254 PM CDT Thu Jul 22 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN KENEDY...EASTERN
HIDALGO...NORTHWESTERN CAMERON AND WESTERN WILLACY COUNTIES UNTIL 145
PM CDT...

At 1253 PM CDT, Doppler radar was tracking a strong thunderstorm over
Laguna Seca, or over La Villa, moving north at 40 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Weslaco, Donna, Elsa, Edcouch, La Villa, Lasara, Linn, Hargill, San
Manuel and Faysville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 2613 9806 2657 9833 2668 9799 2662 9799
      2661 9792 2635 9785 2635 9786 2619 9786
TIME...MOT...LOC 1753Z 164DEG 33KT 2628 9792

McGinnis
Special weather statement, Jul 22, 1:03 PM CDT, 38 minutes before
Special Weather Statement
National Weather Service Brownsville TX
103 PM CDT Thu Jul 22 2021

TXZ250-251-254-221845-
Inland Willacy TX-Brooks TX-Inland Kenedy TX-
103 PM CDT Thu Jul 22 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN KENEDY...
NORTHEASTERN HIDALGO...SOUTHEASTERN BROOKS AND NORTHWESTERN WILLACY
COUNTIES UNTIL 145 PM CDT...

At 103 PM CDT, Doppler radar was tracking a strong thunderstorm near
Rudolph, or 10 miles north of Raymondville, moving north at 25 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Armstrong, Norias, Yturria, U S 77 Border Patrol Station, Rudolph and
Armstrong Ranch Airport.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 2659 9768 2653 9790 2671 9799 2678 9798
      2678 9802 2696 9811 2708 9771
TIME...MOT...LOC 1803Z 157DEG 23KT 2663 9784

McGinnis
Special weather statement, Jul 22, 1:41 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Brownsville TX
141 PM CDT Thu Jul 22 2021

TXZ250-251-221930-
Brooks TX-Inland Kenedy TX-
141 PM CDT Thu Jul 22 2021

...SPECIAL WEATHER STATEMENT...

At 140 PM CDT, Doppler radar was tracking a strong thunderstorm 10
miles southeast of Rachal, moving north at 25 mph.

Winds in excess of 30 mph will be possible with this storm.

Locations impacted include...
Rachal and Encino.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 2679 9787 2676 9798 2678 9799 2678 9809
      2701 9825 2712 9795
TIME...MOT...LOC 1840Z 158DEG 21KT 2682 9799

McGinnis

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 22, 4:46 AM CDTSpecial Weather StatementBROCameron59 min
Jul 22, 11:07 AM CDTSpecial Weather StatementBROCameron38 min
Jul 22, 11:42 AM CDTSpecial Weather StatementBROCameron48 min
Jul 22, 12:29 PM CDTSpecial Weather StatementBROWillacy46 min
Jul 22, 12:54 PM CDTSpecial Weather StatementBROHidalgo51 min
Jul 22, 1:03 PM CDTSpecial Weather StatementBROKenedy42 min

Nearby

Special Weather Statements in Texas, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.